MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 008631
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic wire was attempted to be used during a procedure.No damage noted to packaging.No issues noted to device when removing from the packaging as per ifu.The device was prepped per ifu with no issues.The wire tip was formed by the physician.It is reported that there was a wire coating issue.As per the nurse who reported the incident to the materials coordinator, during normal wiping with a gauze as per intraprocedural technique, green residue was noted on the pad, suggesting the green coating on the wire was breaking off.It is indicated that the device entered the patient body.No patient injury reported.
 
Additional Manufacturer Narrative
Effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it is stated that wires are removed from the packaging, left on the table under a moist towel but not soaked in a bowl of normal saline.It is indicated that the wiping was done after removal of the device from the patient body.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: two still images were received showing traces of green pfte coating on a gauze.The pattern in which the green coating is positioned is consistent with wiping the wire with a gauze.Blood is also evident on the gauze.Correction 09 july 2019: nothing had changed regarding the protocol on how devices are wiped down.Units are stored in a nearby office location in addition to inside the cath lab itself.The wipes used at the account are either from the pack or are covidien curity all purpose sponge.The wipes were used with heparinized saline.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8503422
Report Number1220452-2019-00044
Device Sequence Number18881513
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Catalogue Number008631
Device Lot NumberGFDN0560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
04/23/2019
08/06/2019
09/16/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/11/2019
05/14/2019
09/05/2019
10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1